MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Model Number M5PIVL8060
Medical Device Problem Codes No Apparent Adverse Event (3189); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shockwave l6 peripheral ivl catheter labeled device pouch (l6ivl080030, lot 01a251024a) (mdr# 3015053858-2026-00066) was found packaged inside a shockwave m5+ peripheral ivl catheter carton (m5pivl8060, lot 82352170) (mdr# 3015053858-2026-00065).The physician intended to use a shockwave m5+ 8.0x60 mm device during a procedure to treat a lesion in the iliac.The shockwave ivl system with the shockwave m5+ peripheral ivl catheter labeled carton contained a shockwave l6 8.0x30 mm device pouch.The incorrect shockwave l6 device was noticed during the procedure at the first inflation and was used in the procedure.There were no reported adverse events, and the patient was fine.No other shockwave devices were used during the procedure.The company representative was present during the procedure.The customer discarded everything including both the carton and the catheter.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed of the device or packaging.However, images of the shockwave l6 ivl catheter pouch and shockwave m5+ carton were provided and reviewed as part of the investigation.The reported issue was evaluated by shockwave based on customer-provided images, which showed that an l6 catheter was packaged inside an m5+ carton box.The investigation included a review of the l6 manufacturing lot history record, the contract manufacturer of m5+ lot history record, and customer product shipments.Manufacturing flow, lot traceability, and process controls were evaluated, with no deficiencies identified in the manufacturing or packaging processes for either product.The individual l6 device pouch was correctly labeled, and the m5+ carton was also correctly labeled.Additionally, product movement timelines within facility for both lots indicate that neither was likely to have contributed to the reported issue.The most probable cause of the reported issue happened at the customer site, since shipment records show that both lots were shipped to the customer.Instructions for use (ifu) for both devices specify the same indication for use.The ifu instructs customers to "carefully inspect all packaging for damage or defects prior to use.Do not use the device if any sign of damage or breach of the sterile barrier is observed as this could lead to malfunction of the device and/or injury to the patient." exposure to the hazardous situation for use of improper device selection where the ivl balloon length and catheter working length were shorter than intended relative to the target lesion length and anatomical location in the peripheral artery can, in extremely rare circumstances, can result in prolonged procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key25661509
Report Number3015053858-2026-00065
Device Sequence Number20275015
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)271031(10)82352170
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number82352170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown